MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STONE CONE; DISLODGER, STONE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION STONE CONE; DISLODGER, STONE, FLEXIBLE
Model Number M0063903100
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The exact date of the event is unknown.The provided event date was chosen as a best estimate based on the date that the manufacturer became aware of the event.The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.(b)(4).Visual analysis of the returned device found the distal portion of the blue/green coating was pulled away from the distal stop, exposing the core wire.There were kinks along the working length of the wire.A functional test was conducted and found that the device could be opened exposing the cone.No issues were noted.Per the directions of use (dfu), "prior to use, ensure that the coil is working properly by advancing the sheath over the coil to the positive stop and then retracting the sheath to open the coil.The sheath of the device should be straight during testing." based on the condition of the device, it is believed that during the procedure, the user had trouble due to operational factors, such as tortuous patient anatomy that prevented the coil from deploying; removing the device through the difficult anatomy with exerted excessive force could result in the kinking along the working length and the green/blue coating getting pulled from the stop.The dfu states "if resistance is encountered while attempting to withdraw the coil do not exert excessive force." therefore, the most probable root cause for this complaint is "failure to follow instructions".Which indicates that the problems are traced to the user not following the manufacturer's instructions.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that a stone cone nitinol urological retrieval coil was used in a transurethral lithotripsy procedure performed on an unknown date.According to the complainant, during the procedure, the device was unable to open and close on the first attempt.The procedure was completed with another stone cone coil.No patient complications were reported as a result of this event.Investigation results revealed that the coil was peeled/sheared; therefore, this is now an mdr reportable event.

Brand Name
STONE CONE
Common Device Name
DISLODGER, STONE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8871384
Report Number3005099803-2019-03957
Device Sequence Number16298097
Product Code FGO
UDI-Device Identifier08714729430209
UDI-Public08714729430209
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0063903100
Device Catalogue Number390-310
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2019
Initial Report FDA Received Date08/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1